kdka-sm kdka-am-sm fan-sm pittsburgh-cw-logo

Latest News

10-Year-Old Girl In Critical Condition After Fentanyl Patch Mistake

View Comments
(Credit: KDKA)

(Credit: KDKA)

Get Breaking News First

Receive News, Politics, and Entertainment Headlines Each Morning.
Sign Up

EAST HILLS (KDKA) – A girl is in critical condition at the hospital after mistaking her grandmother’s Fentanyl patch for a Band-Aid.

According to police, the 10-year-old girl was taken to Children’s Hospital from her home on Bracey Drive in the East Hills.

It appears that the girl put the medicated painkilling patch on her arm thinking it was a Band-Aid.

The girl’s mother found her unresponsive in bed Monday morning with at least one patch on her body.

A police official told KDKA’s Kym Gable that doctors placed a breathing tube in the girl and her condition is still listed as critical.

They also ran tests to discover the extent of the damage and are awaiting those results.

Fentanyl is a power painkilling narcotic. It’s prescribed to patients with severe and chronic pain.

The drug on the patch is 100 times more powerful than morphine and can be extremely dangerous when used by the wrong person.

No charges have been filed. Police say this was likely a horrible accident.

Stay With KDKA.com For More Details

View Comments